MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL COVER

AIZU OLYMPUS CO., LTD. DISTAL COVER
Model Number MAJ-311
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the distal cover interfered with the image due to distal cap visibility, the cap could not be separated from the scope and when removed using liquid a scorched area was noted inside the cap.The issue occurred during a therapeutic ercp (endoscopic retrograde cholangiopancreatography) procedure.There were no reports of patient harm.There was no delay in procedure.The procedure was completed normally with another of the same model of device.The product was inspected before the procedure and there was no abnormality.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible that the device was not sufficiently attached to the endoscope and the cover was visible on the screen.However, during inspection, no abnormality was observed and a root cause was not determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20695564
Report Number9610595-2024-23509
Device Sequence Number11725072
Product Code FET
UDI-Device Identifier04953170071393
UDI-Public04953170071393
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown